MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A performer introducer was used in a fistulogram procedure in the arm.It was reported that, when trying to advance the guide wire through the valve, the valve was leaking.The physician replaced the sheath and completed the procedure without issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A voluntary medwatch report ((b)(4)) was received on 25sep2017 and stated, "sheath inserted to access dialysis fistula, when wire inserted, valve leaked.Original intended procedure: ultra-sound guided antegrade cannulation of left cephalic vein".Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, visual inspection and functional testing of the returned device was conducted during the investigation.The sheath and dilator of the performer introducer were returned.No wire guide was returned for examination.A kink is noted 4mm from the proximal hub.The sheath was tested for leakage.No leakage was detected.A 0.035" wire guide was inserted into the sheath.Slight leakage was detected from the valve around the wire guide.The connector cap was disassembled from the check-flo body.The check-flo cap was disassembled from the body.A small amount of glue was visible around the threads of the check-flo body.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause for the failure of leakage has been identified as inadequate tightening of the cap onto the valve body.Measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6842737
Report Number1820334-2017-02768
Device Sequence Number125349
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)200517(10)7919477
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR